Alert archive / Louisiana / Freeze Warnings in 2016
Freeze Warning 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this freeze warning at Nov 20, 2016, 2:47 PM CST for 7 parishes in Louisiana; Jasper County, Newton County, Tyler County, Texas. It took effect at Nov 21, 2016, 12:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2016, 2:47 PM CST (20:47 UTC)
- In effect from
- Nov 21, 2016, 12:00 AM CST
- Expired
- Nov 21, 2016, 7:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Vernon Parish, LA, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 37 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2549 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
993 WWUS74 KLCH 202047 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 247 PM CST SUN NOV 20 2016 ...FREEZING TEMPERATURES TONIGHT IN CENTRAL LOUISIANA... .NEAR CALM WINDS AND CLEAR SKIES ASSOCIATED WITH SURFACE HIGH PRESSURE WILL RESULT IN A LIGHT FREEZE ACROSS PORTIONS OF CENTRAL LOUISIANA LATE TONIGHT INTO EARLY MONDAY. LAZ028-029-210500- /O.NEW.KLCH.FZ.W.0001.161121T0600Z-161121T1300Z/ RAPIDES-AVOYELLES- INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...EFFIE... MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...MANSURA 247 PM CST SUN NOV 20 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST MONDAY. * TEMPERATURE...28 TO 32 DEGREES. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE OUTDOOR VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 24
2 follow-up statements
263 WWUS74 KLCH 210302 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 902 PM CST SUN NOV 20 2016 ...FREEZING TEMPERATURES TONIGHT IN EAST CENTRAL LOUISIANA... .NEAR CALM WINDS AND CLEAR SKIES ASSOCIATED WITH SURFACE HIGH PRESSURE WILL RESULT IN A LIGHT FREEZE ACROSS PORTIONS OF EAST CENTRAL LOUISIANA LATE TONIGHT INTO EARLY MONDAY. LAZ028-029-211300- /O.CON.KLCH.FZ.W.0001.161121T0600Z-161121T1300Z/ RAPIDES-AVOYELLES- INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...EFFIE... MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...MANSURA 902 PM CST SUN NOV 20 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CST MONDAY... * TEMPERATURE...28 TO 32 DEGREES. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE OUTDOOR VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
976 WWUS74 KLCH 210957 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 357 AM CST MON NOV 21 2016 ...FREEZING TEMPERATURES TONIGHT IN EAST CENTRAL LOUISIANA... .NEAR CALM WINDS AND CLEAR SKIES ASSOCIATED WITH SURFACE HIGH PRESSURE WILL RESULT IN A LIGHT FREEZE ACROSS PORTIONS OF EAST TEXAS AND CENTRAL LOUISIANA THROUGH EARLY THIS MORNING. LAZ027-030>033-TXZ180-259-260-211300- /O.EXA.KLCH.FZ.W.0001.000000T0000Z-161121T1300Z/ VERNON-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-TYLER- NORTHERN JASPER-NORTHERN NEWTON- INCLUDING THE CITIES OF...FORT POLK...PICKERING...LEESVILLE... SLAGLE...BUNDICK LAKE...DE RIDDER...FIELDS...ORETTA...OAKDALE... KINDER...VILLE PLATTE...BEAVER...ST. LANDRY...MAMOU...REDDELL... LAWTELL...OPELOUSAS...EUNICE...TOWN BLUFF...FRED...HILLISTER... IVANHOE...SPURGER...WARREN...WOODVILLE...HOLLY SPRINGS...JASPER... KIRBYVILLE...MAGNOLIA SPRINGS...MT. UNION...ROGANVILLE... BURKEVILLE...FARRSVILLE...JAMESTOWN...NEWTON...WIERGATE... BLEAKWOOD...CALL 357 AM CST MON NOV 21 2016 ...FREEZE WARNING IN EFFECT UNTIL 7 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 7 AM CST THIS MORNING. * TEMPERATURE...28 TO 32 DEGREES. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE OUTDOOR VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ LAZ028-029-211300- /O.CON.KLCH.FZ.W.0001.000000T0000Z-161121T1300Z/ RAPIDES-AVOYELLES- INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...EFFIE... MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...MANSURA 357 AM CST MON NOV 21 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING... * TEMPERATURE...28 TO 32 DEGREES. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE OUTDOOR VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Nov 20, 11:55 AM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Nov 20, 11:55 AM CST, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1155 AM CST Sun Nov 20 2016 .DISCUSSION... For 18z TAF issuance. && .AVIATION... Satellite imagery shows clear skies continuing to prevail...and this should remain the trend through at least tonight given forecast time-height sections. As high pressure creeps past the area through tonight, winds will remain light and gradually shift to a more srly direction...and t-h sections show enough low-level moisture pooling for maybe a little fair weather cu with heating tomorrow morning at KBPT/KLCH. Elevated serly winds also look likely at these swrn sites toward the end of the period given a little better gradient and mixing. 25 && .PREV DISCUSSION... /issued 959 AM CST Sun Nov 20 2016/ DISCUSSION... High pres acrs the region is allowing for light NE-E winds. A very dry airmass in place, with precip water values around 0.2 inches or less, along with subsidence will provide abundant sunshine, allowing temperatures to quickly warm after a chilly morning. Morning lows were around freezing north and in the middle/upper 30s south. Current temperatures are now in the lower 50s, but will warm to highs in the lower to middle 60s this aftn. Other than minor tweaks to hourly temps/dewpoints to reflect recent obs, fcst is on track. 24 PREV DISCUSSION... /issued 434 AM CST Sun Nov 20 2016/ DISCUSSION... 12z taf issuance. AVIATION... Light NE to calm winds this morning, with winds becoming ENE ~6-8 kts this afternoon for BPT/LCH/LFT/ARA. With the proximity of the sfc high, light and variable winds expected for AEX today. VFR through the period. DML PREV DISCUSSION... /issued 325 AM CST Sun Nov 20 2016/ DISCUSSION...Clear skies and light to calm winds currently over the region early this morning. Obs depicting a fairly significant temperature gradient ranging from the low 30s in the AEX area to the mid 40s at BPT. Little further cooling expected over central Louisiana but will see temperatures fall several degrees more to the south prior to sunrise. Surface analysis showing cold high pressure ridging across east Texas and through the mid and upper Mississippi valleys. Aloft, broad ridging envelops the mid-conus behind troffing exiting the eastern seaboard. Orientation of systems putting the area under a dry northerly flow through the column yielding an extremely low precipitable water value of 0.23 inches per the evening LCH sounding. After a brisk start this morning will see rapid warmup under sunny skies. Temperatures are expected to climb to similar levels as Saturday, but with lack of any significant winds compared to yesterday, the day will seem considerably more pleasant. Surface ridge will be advancing across the area tonight and will be looking for another round of cold temperatures but a few degrees above that of this morning. Low level return flow sets up Monday and accordingly will see a significant upward moderation of temperatures and moisture. With moisture limited to the lower levels a dry weather pattern will continue for Monday and Tuesday. Deeper moisture arrives Tuesday night into Wednesday as high pressure aloft advances east of the area and next trof follows into the plains. Eastward advancing feature will be sufficient to a move a cool front across the forecast area Wednesday. A chance for showers and thunderstorms thus returns during this time-frame with best chances incoming Wednesday focused along the frontal boundary. Dry high pressure then becomes reestablished with temperatures trending toward the norm through the remainder of the workweek. Another frontal passage within a progressive pattern appears on tap for Sunday. MARINE...A high pressure ridge advancing east across the northwest gulf will yield much lighter winds for today starting off northeast then becoming east. Winds will become onshore and light moving through Monday, with flow strengthening and seas building Tuesday into Wednesday ahead of another frontal passage on tap for late Wednesday. 23 && .PRELIMINARY POINT TEMPS/POPS... AEX 63 34 68 45 / 0 0 0 0 LCH 64 41 70 54 / 0 0 0 0 LFT 63 37 68 48 / 0 0 0 0 BPT 64 45 71 60 / 0 0 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...SMALL CRAFT EXERCISE CAUTION until noon CST today for GMZ472-475. &&
Hazardous weather outlook, Nov 20, 2:34 PM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 234 PM CST SUN NOV 20 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 212045- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 234 PM CST SUN NOV 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FREEZE WARNING IS IN EFFECT FOR AVOYELLES AND RAPIDES PARISHES FROM LATE TONIGHT INTO EARLY MONDAY MORNING. A LIGHT FREEZE CAN BE EXPECTED WITH LOWS IN THE UPPER 20S AND LOWER 30S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND A FEW THUNDERSTORMS CAN BE EXPECTED TUESDAY NIGHT INTO WEDNESDAY AHEAD OF THE NEXT COLD FRONT. ORGANIZED SEVERE WEATHER IS NOT EXPECTED BUT A FEW STORMS COULD PRODUCE STRONG WIND GUSTS, OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN, ESPECIALLY ACROSS SOUTHEAST TEXAS TUESDAY NIGHT INTO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-212045- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 234 PM CST SUN NOV 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND A FEW THUNDERSTORMS CAN BE EXPECTED TUESDAY NIGHT INTO WEDNESDAY AHEAD OF THE NEXT COLD FRONT. ORGANIZED SEVERE WEATHER IS NOT EXPECTED BUT A FEW STORMS COULD PRODUCE STRONG WIND GUSTS, OCCASIONAL CLOUD TO WATER LIGHTNING AND BRIEF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24
Nearby
Freeze Warnings in Louisiana, 2016Freeze Warnings in Texas, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.